MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE WIGGLE; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE WIGGLE; WIRE, GUIDE, CATHETER
Model Number 22299M-W2
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was a transcatheter aortic valve replacement (tavr) with coronary protection in the branch of ramus intermedius artery without calcification.The hi-torque (ht) wiggle guide wire was advanced without resistance, however, the tip broke off inside the anatomy.Per the physician, the cause of fracture was likely contributed by heart beat causing back and forth sheering at the location of a bifurcation when the wire tip was parked in a side branch.Attempts were made to retrieve the tip using a snare device but was unsuccessful.The separated portion was left in the anatomy fixed in the side branch, not free floating, and no filaments hanging out.There was up to an hour of additional procedural time.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported material separation was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents/complaints from this lot.The investigation determined the reported material separation, treatment, and patient effect appear to be related to the operational context of the procedure.In this case, the physician attributed the reported material separation to interaction with the anatomy, they stated the heartbeat likely caused sheering at the location of a bifurcation when the wire tip was parked in a side branch.Additionally, it is likely that interaction with the anatomy also contributed to the noted core and coil damage.The separated portion of the guide wire remains fixed within the anatomy.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Additional Manufacturer Narrative
H2 correction: updated the device identification fields to align with the information in the corresponding fields in gudid.Attachment: user facility medwatch report.

Brand Name
HI-TORQUE WIGGLE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17905500
Report Number2024168-2023-11126
Device Sequence Number15362452
Product Code DQX
UDI-Device Identifier08717648079719
UDI-Public(01)08717648079719(17)240831(10)2092761
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K984394
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model Number22299M-W2
Device Catalogue Number22299M-W2
Device Lot Number2092761
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/20/2023
Supplement Date Received by Manufacturer11/21/2023
06/13/2024
Initial Report FDA Received Date10/10/2023
Supplement Report FDA Received Date11/30/2023
06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexFemale